MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET
Model Number STR5G
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fistula (1862); Insufficient Information (4580)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.
 
Event or Problem Description
It was reported via journal article: title: low anterior resection syndrome following different surgical approaches for low rectal endometriosis: a retrospective multicenter study author: attila bokor1* | gernot hudelist2* | noémi dobó1 | bernhard dauser3 | marilena farella4 | réka brubel1 | jean-jacques tuech5 | horace roman4,5 citation:acta obstet gynecol scand.2021;100:860¿867.Doi: 10.1111/aogs.14046.This retrospective international multicentric cohort study aims to compare two surgical approaches (laparoscopic-transanal disk excision (ltade) and nerve- and vessel-sparing limited segmental resection (nvssr)) for full-thickness excision of rectal de with an anastomotic height =7 cm distance from the anal verge with regards to the incidence of low anterior resection syndrome (lars), postoperative outcomes, and fertility results.Between october 2009 and december 2018, a total of 211 patients premenopausal women with deep infiltrating endometriosis (de) of the lower rectum who were scheduled for surgical treatment in three tertiary referral centers (department of obstetrics and gynecology at rouen university hospital, rouen, france; department of obstetrics and gynecology, semmelweis university, budapest, hungary; and center for endometriosis, department of gynecology, hospital st.John of god and wilhelminen hospital vienna, austria) were eligible for the study.Six were excluded.In all, 205 patients were enrolled for the statistical analysis: 139 age 32.6 ± 4.9 years with vessel-sparing limited segmental resection (nvssr)) from the rouen university hospital [ruh](n = 52), semmelweis university [su] (n = 50), and hospital st.John of god and wilhelminen hospital [hjgwh]) (n = 37) and 66 patients age 29.9 ± 4.2, operated at the rouen university hospital [ruh] using the laparoscopic-transanal disk excision (ltade) technique.During the nerve- and vessel-sparing limited segmental resection (nvssr) procedures, the distal rectum was closed using a 45/60-mm endoscopic linear stapler (echelon flex endopath ethicon endo-surgery).End-to-end anastomosis was made using the circular stapler (proximate ils cdh 29; ethicon endo-surgery).Laparoscopic-transanal disk excision (ltade) was performed using transanal staplers (semicircular staplers).The colorectal surgeon used the contour transtar (ethicon endo-surgery) stapler when the shaved area was located less than 7 cm above the anus.The median follow-up time was 46 ± 11 months.Reported complications included: nerve- and vessel-sparing limited segmental resection (nvssr) : (n=1) clavien-dindo complication grade i, (n=5) rectovaginal fistula, (n=2) anastomosis leakage.Laparoscopic-transanal disk excision (ltade): (n=7) rectovaginal fistula, (n=1) stenosis of rectal lumen, requiring additional procedure.It was concluded, that taken together, the results of the present work support the need for awareness of surgical risks and related complications in women undergoing low rectal full-thickness resections by either conservative or segmental resection techniques.These procedures should only be performed in tertiary referral centers by well-trained multidisciplinary teams with extensive experience in surgery for de and the management of postoperative complications.Occurrence of longterm bowel dysfunction does not appear to be related to a specific surgical technique.
 
Additional Manufacturer Narrative
(b)(4) date sent: 12/12/2022 upon review it was identified that this file was previously reported under mwr-23092022-0001265230 as a duplicate.All additional information will be filed under 3005075853-2022-03234.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
CONTOUR TRANSTAR STAPLER SET
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14434186
Report Number3005075853-2022-03234
Device Sequence Number20114662
Product Code GDW
UDI-Device Identifier10705036002871
UDI-Public10705036002871
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTR5G
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale